Hail, Butler
- When
- May 4, 1:45 PM CST
- Where
- Butler County, Bellwood
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.350, -97.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 4, 1:35 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 235 PM CDT SUN MAY 4 2003 POTENT SEVERE STORM SCENARIO OCCURING OVER THE OAX CWA. SFC WRMFNT HAS MOVED NWD ACRS LNK AND MAY NEAR OMA AREA IN THE NXT CPL OF HRS. SFC LO IS W OF BIE AT 19Z IS XPCD TO MOV NEWD ACRS SERN NEBRASKA INTO SWRN IA LATER THIS AFTN AND EVE. ALL PARAMETERS INDC A CLASSIC TORNADO OUTBREAK TAKING SHAPE FOR THE PLNS AND MID MS VLY. OAX CWA APPRS TO BE ON THE NRN FRINGE OF THE TORNADO AREA. BUT WITH SFC LO AND DRYLN MOVG NEWD...AREA OF CONCERN IS WHERE THE TRIPLE POINT INTERSECTS THE WRMFNT. THIS COULD AFFECT AREAS E OF LNK TO NR OMA TO SERN IA. AFT LO MOVS NEWD...SWRS ARE PSBL BHND THE SYS. ON MONDAY...UPR LO WILL BE JUST TO THE NE OF THE AREA. CLOUDY SKIES AND SHWRS ARE ALSO PSBL DURG THE DY. HAVE NOT CHANGED EXTENDED MUCH. CHC OF SHWRS AND THUNDERSTORMS THURS AND AGAIN SAT NGT INTO SUN. .OMA...NONE. SMITH
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-042315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1230 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT A POTENT SEVERE WEATHER SITUATION IS DEVELOPING ACROSS THE AREA TODAY WITH THE LIKELIHOOD OF TORNADOES AND WIDESPREAD SEVERE WEATHER ACTIVITY. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR PARTS OF SOUTHEAST NEBRASKA. AN INTENSE LOW PRESSURE SYSTEM OVER NORTH CENTRAL KANSAS WILL MOVE NORTHEAST ACROSS SOUTHEAST NEBRASKA THIS AFTERNOON AND EVENING. ABUNDANT LOW LEVEL MOISTURE...STRONG VERTICAL WIND SHEAR...AND INSTABILITY WILL ALLOW FOR THE DEVELOPMENT OF SUPERCELL STORMS. THE GREATEST THREAT FOR TORNADOES IS EXPECTED TO BE SOUTH OF A COLUMBUS TO WAHOO TO BELLEVUE. THIS IS A DANGEROUS SITUATION WITH THE POSSIBILITY OF DAMAGING TORNADOES IN THIS AREA. NORTHWEST OF THIS LINE...SOME SEVER THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THE SEVERE WEATHER ACTIVITY WILL BEGIN TO SUBSIDE AFTER 8 OR 9 PM TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS COULD MOVE BACK INTO WEDNESDAY THROUGH FRIDAY...AND THEN AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY TODAY...SPOTTERS SHOULD BE READY TO DEPLOY THIS AFTERNOON DUE TO THE POTENT NATURE OF THIS SEVERE WEATHER SITUATION. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1255 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM 9 SE STANTON NE .88 INCH HAIL
05/04/03 STANTON REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
150 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0121 PM PLATTE CENTER NE .75 INCH HAIL
05/04/03 PLATTE REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
204 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM LEIGH NE .75 INCH HAIL
05/04/03 COLFAX REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
216 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM 2 W DUNCAN NE .75 INCH HAIL
05/04/03 PLATTE REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
227 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0226 PM 9 N COLUMBUS NE .75 INCH HAIL
05/04/03 PLATTE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
233 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM 8 S STANTON NE .75 INCH HAIL
05/04/03 STANTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Omaha radar (KOAX), 74 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357014.